Alert archive / Nevada / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 1, NWS Elko, NV

April 24, 2011Elko County, Eureka County, Nevada

NWS Elko, NV issued this severe thunderstorm warning at Apr 24, 2011, 2:31 PM PDT for Elko County, Eureka County, Nevada. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2011, 2:31 PM PDT (21:31 UTC)
Expired
Apr 24, 2011, 3:15 PM PDT
In force
44 min
Issued by
NWS Elko, NV
Area
Storm-based polygon

Counties Elko County, NV, Eureka County, NV

The radar

The Elko radar (KLRX), 71 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WUUS55 KLKN 242131
SVRLKN
NVC007-011-242215-
/O.NEW.KLKN.SV.W.0001.110424T2131Z-110424T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
231 PM PDT SUN APR 24 2011

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN EUREKA COUNTY IN NORTH CENTRAL NEVADA...
  THIS INCLUDES THE CITY OF PINE VALLEY...
  SOUTH CENTRAL ELKO COUNTY IN NORTHEAST NEVADA...

* UNTIL 315 PM PDT

* AT 223 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 16
  MILES SOUTHWEST OF PINE VALLEY...OR 13 MILES SOUTHEAST OF 
CRESCENT   VALLEY...AND MOVING EAST AT 20 MPH....OR TOWARD JIGGS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PINE VALLEY BY 305 PM PDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...OCCASIONAL CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. BRIEF HEAVY RAINS ARE 
ALSO LIKELY. TAKE COVER IN A STRONG BUILDING NOW.

&&

LAT...LON 4051 11592 4027 11584 4020 11642 4037 11648
TIME...MOT...LOC 2129Z 256DEG 19KT 4031 11634

$$

BOYD
1 follow-up statement
897 
WWUS55 KLKN 242210
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
310 PM PDT SUN APR 24 2011

NVC007-011-242219-
/O.EXP.KLKN.SV.W.0001.000000T0000Z-110424T2215Z/
ELKO NV-EUREKA NV-
310 PM PDT SUN APR 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EUREKA AND SOUTH
CENTRAL ELKO COUNTIES WILL EXPIRE AT 315 PM PDT...

THE STORM WHICH CAUSED THE WARNING HAS WEAKENED AND MOVED EAST OF 
THE WARNING AREA. THIS STORM IS STILL STRONG AND WILL CAUSE BRIEF 
GUSTY WINDS...DEADLY LIGHTNING...AND LOCALIZED HEAVY RAINS FOR THE 
NEXT HOUR OR SO.

&&

LAT...LON 4051 11592 4027 11584 4020 11642 4037 11648
TIME...MOT...LOC 2209Z 256DEG 19KT 4036 11607

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 12:21 PM PDT, 2 hours 10 minutes earlier.

Area forecast discussion, Apr 24, 12:21 PM PDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
1221 PM PDT SUN APR 24 2011

.SYNOPSIS...STRONG PACIFIC SYSTEM SWEEPING ACROSS THE SILVER
STATE...EXPECT THUNDERSTORMS TODAY ACROSS HUMBOLDT...
LANDER...EUREKA...ELKO AND WHITE PINE COUNTIES.

&&

.UPDATE...THE UPDATE IS FOR THE GROWING THREAT OF ORGANIZED
THUNDERSTORM ACTIVITY. A VERY UNSTABLE ENVIRONMENT IS IN
PLACE...WITH THE KWMC SOUNDING SHOWING A LIFTED INDEX OF -3 AND
NAM12 DEPICTED SURFACE COMPUTED CAPES FROM 200 TO 300 J/KG THIS
AFTERNOON. RADAR DATA INDICATE MULTIPLE PULSE TYPE THUNDERSTORMS
IN THE LKN CWA. HAVE ISSUED A SUITE OF SPECIAL WEATHER STATEMENTS.

&&

.PREV DISCUSSION... /ISSUED AT 330 AM /

SYNOPSIS...A WEAK AREA OF LOW PRESSURE WILL BRING SCATTERED RAIN SHOWERS
AND THE CHANCE FOR AN ISOLATED THUNDERSTORM TODAY. A VIGOROUS JET
STREAM WILL BRING STRONG WINDS TO THE GREAT BASIN ON MONDAY. IN
ADDITION TO THE WINDY CONDITIONS...A COLD FRONT WILL BRING
WIDESPREAD RAIN SHOWERS AND MOUNTAIN SNOW TO NORTHERN NEVADA.
COOLER WEATHER AND PARTIAL CLEARING IS EXPECTED BY TUESDAY...WITH
A WARMING TREND EXPECTED BY MIDWEEK.

SHORT TERM...SUNDAY THROUGH TUESDAY. CURRENTLY SCATTERED LIGHT
RAIN SHOWERS ARE MOVING THROUGH THE CWA AS MOIST PACIFIC ONSHORE
FLOW CONTINUES TO ADVECT INTO THE GREAT BASIN. BY THIS AFTERNOON
SHOWER ACTIVITY WILL BECOME MORE WIDESPREAD AND INCREASE IN
INTENSITY AS INSTABILITY INCREASES DUE TO A 500MB SHORTWAVE
TRACKING ACROSS THE AREA DURING MAX HEATING. NAM12/GFS ARE
INDICATING -1 LI VALUES AND UPPER LEVEL LAPSE RATES ARE PROGGED TO
STEEPEN...SO KEPT THE ISOLATED CHANCE OF THUNDER GOING IN THE
CURRENT FORECAST. QPF AMOUNTS WILL MOSTLY STAY BELOW .10"...BUT
LOCALIZED HIGHER AMOUNTS COULD BE POSSIBLE.

BRIEF BREAK IN THE ACTION TONIGHT BEFORE AN ANOMALOUS 150KT JET
STREAK MOVES OVER CENTRAL NV MONDAY INTO TUESDAY. 700MB WINDS WILL
REACH 40-45KTS...ALONG WITH A TIGHTENING SURFACE PRESSURE
GRADIENT ON MONDAY SHOULD SUPPORT WIDESPREAD ADVISORY LEVEL WINDS.
WINDS BECOME NORTHWEST BEHIND THE COLD FRONT...AS STRONG CAA WORKS
INTO NORTHERN NV. SREF 850MB ANOMALIES REACH 3-4 STANDARD
DEVIATIONS ACROSS ELKO COUNTY ON MONDAY NIGHT...IN ADDITION 6HR MSLP
PRESSURE CHANGE OF 8MB COULD CAUSE LEE-SIDE WINDS ACROSS ELKO
COUNTY TO REACH HIGH WIND CRITERIA WITH LOCALIZED GUSTS TO 60MPH
POSSIBLE IN RUBY VALLEY AND WEST WENDOVER. HAVE ISSUED A HIGH WIND
WATCH TO HIGHLIGHT THIS THREAT. IN ADDITION TO THE WINDS LOCALIZED
HEAVY UPSLOPE MOUNTAIN SNOW COULD BE POSSIBLE ACROSS NORTHERN ELKO
COUNTY AND THE RUBY MOUNTAINS. PRECIP IS EXPECTED TO START AS
RAIN...WITH A FEW ISOLATED TSTMS POSSIBLE MONDAY
AFTERNOON...BEFORE CHANGING OVER TO SNOW MONDAY NIGHT. SOME MINOR
SNOW ACCUMULATIONS COULD BE POSSIBLE ACROSS THE VALLEYS OF ELKO
COUNTY...ESPECIALLY ALONG THE NW SLOPES OF THE RUBY MOUNTAINS
(LAMOILLE/SPRING CREEK). ONLY MINOR MOUNTAIN ACCUMULATIONS ARE
EXPECTED FOR THE REMAINDER OF THE CWA. SNOW SHOWERS WILL TAPER OFF
ALONG WITH THE STRONG DOWNSLOPE WINDS TUESDAY MORNING...PARTIAL
CLEARING AND COOL TEMPS EXPECTED TUESDAY AFTERNOON.

LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. THE FORECAST AREA
WILL BE UNDER A NORTHWEST FLOW ALOFT TUESDAY NIGHT. STRONG SURFACE
WINDS WILL EVENTUALLY DIMINISH IN THE MORE WIND PRONE AREAS LIKE
KTPH...WEST WENDOVER...AND THE LEE-SIDE OF THE RUBIES. COLD
AIR...CONTINUING TO FILTER IN FROM THE NORTHWEST DURING THE
OVERNIGHT HOURS...MAY MODERATE SOME DURING THE WEDNESDAY AFTERNOON
PERIOD AS MODELS INDICATE WARMING 700 MB TEMPERATURES OF +4C IN THE
SOUTH TO -4C IN THE NORTH. HAVE KEPT WEDNESDAY AFTERNOON HIGHS
SEVERAL DEGREES COOLER AND BELOW NORMAL FOR THIS TIME OF
YEAR...MAINLY NORTH OF US50...WITH NEAR OR JUST ABOVE FOR PORTIONS
SOUTH OF THIS LINE. 300K ISENTROPIC ANALYSIS DOES SHOW SOME WEAK
LIFT IN THE NORTH FOR THE DAY ON WEDNESDAY SO WILL CONTINUE WITH
ISOLATED SHOWER ACTIVITY FOR THIS TIME FRAME...MAINLY NORTH OF I-80.
THIS SHOULD NOT BRING MUCH IN THE WAY OF ACCUMULATION. DURING THE
NIGHT WEDNESDAY AND THURSDAY...SHORTWAVE RIDGING TRANSITIONS ACROSS
THE FORECAST AREA QUICKLY WITH THE NEXT TROUGH DROPPING
SOUTHEASTWARD FOR THURSDAY. HAVE KEPT ISOLATED POPS IN FOR THE NORTH
DURING THIS TIME AS WELL AS THERE ARE SOME TIMING AND STRENGTH
DIFFERENCES BETWEEN PROGS. COULD SEE BREEZY CONDITIONS THURSDAY AND
WILL WATCH HOW THIS EVENT UNFOLDS. THURSDAY NIGHT INTO FRIDAY MAIN
ENERGY WILL MOVE ACROSS THE NORTHERN TIER OF THE UNITED STATES WITH
NORTHERN NEVADA RECEIVING THE SOUTHERN END OF THIS SYSTEM. POSSIBLE
COLD FRONTAL PASSAGE FRIDAY SO ONCE AGAIN...AFTERNOON TEMPERATURES
DROP TO BELOW NORMAL LEVELS. MODELS SOLUTIONS ARE VERY INCONSISTENT
FOR THE NEXT WEEKEND PERIOD SO WENT WITH CLIMO POPS AS A RESULT.

AVIATION...MAINLY VFR CONDITIONS EXPECTED AT KTPH TODAY WITH WDLY
SCT MVFR/ISOLD IFR CIGS/VSBY OVER NORTHERN NV THIS AFTERNOON WITH
SYSTEM ENCROACHING UPON FORECAST AREA. WINDS GENERALLY
SW-W10-20G30KT OVER THE REGION AFTER 18Z TODAY. ISOLD TS POSSIBLE
KEKO AND KELY SITES...BUT CONFIDENCE IS AROUND 10 PERCENT AT KEKO
AND 20 PERCENT AT KELY. HAVE PLACED CB CLOUD GROUP IN BOTH FORECASTS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
FOR EXTREME EASTERN ELKO COUNTY.

HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE
IN THE SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY.

&&

97/87
Hazardous weather outlook, Apr 24, 11:53 AM PDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
1153 AM PDT SUN APR 24 2011

NVZ030>037-250400-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
1153 AM PDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST
NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PORTIONS OF NORTHERN AND CENTRAL NEVADA WILL GET THUNDERSTORMS.
DIME SIZED HAIL HAS ALREADY BEEN OBSERVED WITH A THUNDERSTORM THAT
PASSED OVER SOUTHERN HUMBOLDT COUNTY. MORE THUNDERSTORM ACTIVITY
IS ON TAP FOR TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG PACIFIC WEATHER SYSTEM WILL PUSH ACROSS NORTHERN NEVADA
MONDAY INTO TUESDAY. THIS SYSTEM WILL BRING STRONG GUSTY WINDS
MONDAY AFTERNOON THROUGH TUESDAY MORNING WITH POSSIBLE GUSTS UP TO
60 MPH...ESPECIALLY OVER MOUNTAINS AND PASSES AND EAST OF THE RUBY
MOUNTAINS AND EAST HUMBOLDT RANGE. A HIGH WIND WATCH HAS BEEN
ISSUED FOR EXTREME EASTERN ELKO COUNTY AND THE EASTERN SLOPES OF
THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING.

LOCALIZED HEAVY MOUNTAIN SNOW IS ALSO POSSIBLE ON MONDAY
NIGHT...WITH THE POSSIBILITY OF MINOR ACCUMULATIONS ON VALLEY
FLOORS IN ELKO COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ013-250400-
NORTHERN NYE COUNTY-
1153 AM PDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

PJS

In the hours before

Special weather statement, Apr 24, 12:12 PM PDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1212 PM PDT SUN APR 24 2011

NVZ030-036-241945-
HUMBOLDT COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY
NV-
1212 PM PDT SUN APR 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANDER AND
   SOUTHEASTERN HUMBOLDT COUNTIES UNTIL 1245 PM PDT...

AT 1207 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR VALMY...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  INTERSTATE 80 THROUGH RURAL SOUTHEASTERN HUMBOLDT COUNTY...
  RURAL NORTHERN LANDER COUNTY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4097 11693 4078 11679 4066 11717 4082 11728
TIME...MOT...LOC 1910Z 246DEG 25KT 4078 11711

FITZSIMMONS
Special weather statement, Apr 24, 12:42 PM PDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1242 PM PDT SUN APR 24 2011

NVZ036-242030-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
1242 PM PDT SUN APR 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EUREKA COUNTY UNTIL
130 PM PDT...

AT 1231 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DUNPHY...MOVING EAST AT 15 TO 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN EUREKA COUNTY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4091 11618 4068 11616 4060 11648 4077 11656
TIME...MOT...LOC 1942Z 249DEG 15KT 4072 11640

FITZSIMMONS
Special weather statement, Apr 24, 1:08 PM PDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
108 PM PDT SUN APR 24 2011

NVZ032-034-242045-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE NV-SOUTHWEST AND SOUTH CENTRAL
ELKO COUNTY NV-
108 PM PDT SUN APR 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 145 PM
PDT...

AT 100 PM PDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM NEAR
CARLIN...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND STRONG GUSTY WIND HAVE BEEN REPORTED WITH THIS
STORM.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED TO CONTINUE WITH THIS STORM...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING. LOCALIZED PONDING OF WATER OR FLOODING
OF LOW SPOTS MAY OCCUR.

* LOCATIONS IMPACTED INCLUDE...
   INTERSTATE 80...
   CARLIN...
   SOUTH FORK...
   ELKO...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4112 11554 4067 11537 4063 11613 4073 11616
      4075 11615
TIME...MOT...LOC 2006Z 242DEG 23KT 4069 11608

BOYD
Special weather statement, Apr 24, 1:52 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
152 PM PDT SUN APR 24 2011

NVZ031-032-242130-
NORTHERN ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV-
152 PM PDT SUN APR 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 230 PM
PDT...

AT 147 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF ELKO...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   RYNDON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4121 11544 4092 11523 4083 11573 4098 11578
TIME...MOT...LOC 2051Z 257DEG 19KT 4092 11571

PJS
Special weather statement, Apr 24, 1:58 PM PDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
158 PM PDT SUN APR 24 2011

NVZ032-036-037-242200-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER
COUNTY AND SOUTHERN EUREKA COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO
COUNTY NV-
158 PM PDT SUN APR 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANDER...NORTHERN EUREKA
AND SOUTHERN ELKO COUNTIES UNTIL 300 PM PDT...

AT 153 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 17 MILES SOUTH OF CRESCENT VALLEY...MOVING EAST
AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM. OTHER SIMILAR STORMS HAVE PRODUCED SMALL
HAIL AND STRONG GUSTY WINDS THIS AFTERNOON.

* LOCATIONS IMPACTED INCLUDE...
   PINE VALLEY...
   JIGGS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4013 11544 4082 11517 4079 11506 4096 11503
      4109 11509 4089 11524 4080 11542 4063 11557
      4013 11564 4014 11606 4006 11659 4009 11658
      4002 11754 4063 11726 4065 11701 4100 11701
      4099 11615 4117 11547 4116 11442 4012 11442
TIME...MOT...LOC 2057Z 254DEG 33KT 4018 11649

BOYD
Special weather statement, Apr 24, 2:24 PM PDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
224 PM PDT SUN APR 24 2011

NVZ037-242230-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
224 PM PDT SUN APR 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND CENTRAL EUREKA
COUNTIES UNTIL 330 PM PDT...

AT 217 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF GRASS VALLEY...MOVING EAST
AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GARDEN PASS.

SIMILAR STORMS IN THE REGION HAVE PRODUCED PENNY SIZED HAIL...STRONG
GUSTY WINDS...LOCALIZED HEAVY RAINS...AND DEADLY LIGHTNING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4000 11604 3974 11595 3961 11672 3979 11679
TIME...MOT...LOC 2123Z 254DEG 23KT 3973 11664

BOYD

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 2:43 AM PDTHigh Wind WatchLKNElko24 hr
Apr 24, 11:08 AM PDTSpecial Weather StatementLKN22 min
Apr 24, 11:18 AM PDTSpecial Weather StatementLKN27 min
Apr 24, 11:21 AM PDTSpecial Weather StatementLKNHumboldt24 min
Apr 24, 11:30 AM PDTSpecial Weather StatementLKN30 min
Apr 24, 11:33 AM PDTSpecial Weather StatementLKN27 min
Apr 24, 11:58 AM PDTSpecial Weather StatementLKNEureka32 min
Apr 24, 12:12 PM PDTSpecial Weather StatementLKN33 min
Apr 24, 12:42 PM PDTSpecial Weather StatementLKN48 min
Apr 24, 1:08 PM PDTSpecial Weather StatementLKNElko37 min
Apr 24, 1:52 PM PDTSpecial Weather StatementLKNElko38 min
Apr 24, 1:58 PM PDTSpecial Weather StatementLKNElko62 min
Apr 24, 2:24 PM PDTSpecial Weather StatementLKNEureka66 min
Apr 24, 2:31 PM PDTHigh Wind WarningLKNElko, White Pine33 hr
Apr 24, 2:31 PM PDTWind AdvisoryLKNElko, Eureka, Humboldt, Lander33 hr
Apr 24, 2:34 PM PDTSpecial Weather StatementLKNElko56 min
Apr 24, 3:42 PM PDTSpecial Weather StatementLKNWhite Pine78 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.